I have been taking 10mg of simvastatin for about 4 years. The past 6 months I have been experiencing severe muscle cramps in my calves and ankles. They usually occur at night randomly and not every night. Sometimes during the day when I am exercising (swimming). Could this be a possible side effect? I am a 64 year old male. Please advize
16 Dec 2010
Yes, most definitely and you should talk with your doctor about it.
Mild muscle pain is a relatively common side effect of simvastatin.
Severe muscle pain could be a symptom of rhabdomyolysis - a rare condition associated with Statin use that causes muscle cells to break down.
The most common signs and symptoms of rhabdomyolysis include:
Severe muscle aching throughout the entire body
Dark or cola-colored urine
If you have any of these symptoms you should stop taking the simvastatin and see your doctor immediately.
- Simvastatin Information for Consumers
- Simvastatin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Simvastatin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... cramps at night while I sleep,fingers cramps every now and then,numbness and tingling in my feet when I stand on them for any length of time and ...
6 answers • 1 Apr 2012
I have taken lanoxin 0.125mg for 51years for a condition called "fibroelastosis of the newborn".Since young age I had muscle cramps that ...
1 answer • 14 Jul 2012
After taking 800 MG of Metaxalone for 2 days I have come down with a constant cough and chills with?
... slight fever. I was prescribed this medication for muscle cramps but I would take the cramps over these side effects. Do the side effects come on ...
1 answer • 2 Jan 2014
... feet/ankles-muscle spasms, and tingling/pins&needles/prickly sensations all over my body, especially my arms and legs. It's been 5 weeks ...
2 answers • 14 Jun 2014
i have muscle cramps during the night soometime as many as for times a night ,let me tell you they ar no small cramps sometimes icry it hurts so much ...
1 answer • 24 Aug 2014